Facebook Pixel

birth control

By October 12, 2009 - 11:12am
Rate This

hi got a perrsary inserted to old up my cervix and i am on the depo birth contol and after been on it for one month i started to bleed very light when had my first period after the injection and have not stopped bleeding the bleeding is on and off and now is my second month for my period and the bleeding is a little more is this normal to bleed on and off when on the injection

Add a Comment2 Comments

HERWriter Guide

Dear Pillay

Thanks so much for your question and welcome!

Prolonged bleeding, like you are having, is one of the main side effects of Depo Provera. It may last up to 3 months as your body adjusts to the hormone changes in your body.

If this prolonged bleeding lasts more than 3 months, you should make an appointment with your health care provider. The bleeding should stop after this time, but this isn't always the case and you may find that another method of birth control suits you better.

If I am reading correctly, you should have an upcoming appointment in the next 4 weeks - is this right? Please mention this side effect if the bleeding is still on-going. Do you have any other side effects?

Will you keep us updated?

October 12, 2009 - 12:29pm
(reply to Susan Cody)

yhanks for answering my question i am due to take another injection in

+- 4 weeks and i see my doctor after that i am also expiencing mild pain in my lower tummy is this normal and the bleeding stops and starts again

October 13, 2009 - 3:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!